OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 25, Iss. 8 — Aug. 1, 2008
  • pp: 1944–1948

Generalized Stokes parameters of a stochastic electromagnetic beam propagating through a paraxial ABCD optical system

Yingbin Zhu and Daomu Zhao  »View Author Affiliations


JOSA A, Vol. 25, Issue 8, pp. 1944-1948 (2008)
http://dx.doi.org/10.1364/JOSAA.25.001944


View Full Text Article

Enhanced HTML    Acrobat PDF (300 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

On the basis of the generalized diffraction integral formula for an ABCD optical system in the spatial domain, a propagation law for the generalized Stokes parameters of a stochastic electromagnetic beam passing through an ABCD optical system is obtained. We describe the Stokes parameters of the source as linear combinations of the elements of the cross-spectral density matrix, and study the changes in the spectral degree of polarization and in the state of the polarization ellipse of a stochastic electromagnetic Gaussian Schell-model beam propagating through a gradient-index fiber with the help of generalized Stokes parameters and the cross-spectral density matrix. The medium has significant effect on the change of the spectral degree of polarization. However, when the correlation coefficients of the source satisfy the relation δ x x = δ y y = δ x y = δ y x , the medium does not influence the spectral degree of polarization.

© 2008 Optical Society of America

OCIS Codes
(030.1640) Coherence and statistical optics : Coherence
(260.5430) Physical optics : Polarization

ToC Category:
Physical Optics

History
Original Manuscript: March 18, 2008
Revised Manuscript: May 26, 2008
Manuscript Accepted: June 3, 2008
Published: July 10, 2008

Citation
Yingbin Zhu and Daomu Zhao, "Generalized Stokes parameters of a stochastic electromagnetic beam propagating through a paraxial ABCD optical system," J. Opt. Soc. Am. A 25, 1944-1948 (2008)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-25-8-1944

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited